Hail, Onondaga
- When
- June 15, 3:15 PM EST
- Where
- Onondaga County, 1.22 mi NE of Bennetts Corners
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.040, -76.350
Isolated showers and thunderstorms developed as a weak short wave moved across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Isolated showers and thunderstorms developed as a weak short wave moved across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 15, 2:25 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 325 PM EDT SUN JUN 15 2008 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE GREAT LAKES LATE SUNDAY AND MOVE THROUGH UPSTATE NEW YORK AND NORTHEAST PENNSYLVANIA DURING THE DAY MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AND ALONG THE FRONT. SOME OF THE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. BEHIND THIS FRONT...MUCH COOLER AND UNSETTLED WEATHER WILL PERSIST THROUGH LATE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SOME ISOLATED SHOWERS DEVELOPING ACROSS WRN AND CENTRAL FA THIS AFTN ASSOCIATED WITH WEAK S/WV. EXPECT ANY ACTIVITY TO DIE OUT AFTER LOSS OF HEATING, LEAVING MAINLY CLEAR TO PTCLDY SKIES MUCH OF THE EVENING. APPROACHING COLD FRONT MAY TRY TO SPREAD SOME LEFT OVER SHRA FROM WEAKENING CONVECTION INTO WESTERN SECTIONS OF THE FA TWD DAYBREAK. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... AN INTERESTING FORECAST FOR MONDAY GIVEN APPROACHING COLD FRONT AND SEVERE POTENTIAL. DEBRIS CLDS AND LEFT OVER SHRA FROM CONVECTION TONIGHT MAY LIMIT INSTABILITY AHEAD OF THE FRONT, BUT AFTN HEATING AND MODERATE CAPE COMBINED WITH COOLING TEMPS ALOFT PRODUCE STEEP LOW LEVEL LAPSE RATES. ALSO GIVEN STRONG UNIDIRECTIONAL FLOW AND SUFFICIENT SHEAR, STRONG LINE SEGMENTS OF STORMS PSBL ALONG WITH HAIL. MONDAY NIGHT...EVENING CONVECTIVE ACTIVITY WILL BE MOST WIDESPREAD ACROSS THE SOUTHEAST ZONES IN VCNTY OF BOUNDARY. NAM SHOWS A SECONDARY FRONT PUSHING THRU UPSTATE NY PRODUCING MORE SHRA IN THE EVENING, SO HAVE HELD ON TO CHC POPS OUTSIDE OF THE LIKELY IN THE SOUTHEAST. TUESDAY/TUESDAY NIGHT...COLD CORE H5 LOW WILL DROP SOUTH FROM GREAT LAKES TO NYS. KEPT CHC POPS THRU THE PERIOD. INTO AREA ON TUESDAY WITH COLD CORE OVER FA LATE TUESDAY THROUGH TUESDAY NIGHT. WILL CONTINUE WITH CHC POPS THROUGH THE PERIOD. ON TUESDAY AFTER SOME CHILLY LOW TEMPS WITH COLDER AREAS IN THE MID 40S, T925 DROPS INTO THE 9/12C RANGE FROM NORTHWEST TO SOUTHEAST, WHICH SUPPORTS MAXES ONLY IN THE LOW TO MID/UPPER 60S. WEDNESDAY...UPPER LOW BEGINS TO LIFT A LITTLE BIT TO THE NORTHEAST, BUT COLDEST AIR ALOFT THEN WRAPS IN FROM EASTERN GREAT LAKES...WITH WIDESPREAD LOW TEMPS IN THE LOW/MID 40S AND MAXES GENERALLY IN THE LOW 60S. STILL A CHC FOR SOME SHRA WITH THIS COLD AIR ALOFT AND SOME MINIMAL SFC HEATING. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... FOLLOWED HPC GUIDANCE FOR THE EXTENDED...WHICH LEANED TOWARDS LAST EVENING/S 00Z ECMWF...ALTHOUGH THE CURRENT EXTENDED GUIDANCE SUITE IS IN PRETTY GOOD AGREEMENT THROUGH THE PERIOD. TROUGHING ALONG THE WEST AND EAST COASTS OF NOAM WILL CONTINUE THROUGH THE PERIOD...WITH THE PATTERN SLOWLY DE-AMPLIFYING OVER TIME. THIS WILL YIELD A COOL AND SHOWERY START TO THE PERIOD ON THURSDAY WITH ANY SUNSHINE BEING DESTRUCTIVE...AND HIGHS LIKELY ONLY TO MAKE IT TO AROUND 65. TEMPERATURES WILL MODERATE THROUGH THE PERIOD...LIKELY NOT REACHING BACK TO TYPICAL VALUES /75-80/ FOR THIS TIME OF YEAR UNTIL SUNDAY. AS FOR PRECIPITATION...EXPECT LESS IN THE WAY OF SHRA ON FRIDAY AS TEMPS ALOFT WARM. THEN...THE GFS/ECMWF DIVERGE SOMEWHAT ON HANDLING THE NEXT WAVE THAT ARRIVES ON SATURDAY...WITH THE GFS/GEFS MUCH DEEPER WITH THIS FEATURE. FOR NOW HAVE KEPT CHC SHRA IN THE FORECAST...IN LINE WITH HPC...AS THE ECMWF IS MUCH MORE OPTIMISTIC. THE SHRA SHOULD PULL OUT BY SUNDAY...ALLOWING FOR A DRY END TO THE PERIOD. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SCT CU FIELD HAS DVLPED IN THE WAKE OF THE WK SFC FRNT WHICH HAS CLRD THE REGION TO THE SE. LL DRY AIR ADVECTION AND MIXING OF DRY AIR FM ABV THE BNDRY LYR DOWN TO THE SFC SHUD PRECLUDE BKN-OVC CU FORMATION EVEN IN NE PA. PATCHY MID CLDS ASSCTD WITH A WEAKENING SHRT WAVE WILL ADVECT ACRS C NY THIS AFTRN. CONDITIONS WILL REMAIN VFR THRU 00Z. AFTER SUNSET...ANY CU THAT IS LEFT WILL FADE BY SUNSET. HI CLDS IN ADVANCE OF NEXT SHRT WAVE WILL OVERTAKE TAF SITES AFTER 00Z. LL WAA ADVECTION AND LL MOIST ADVTN BEGINS UNDERNEATH THESE HI CLDS LATER TONIGHT. NAM AND GFS SHOW A LAYER OF MID CLD ARRIVING FROM 6Z ON. CONDITIONS SHUD REMAIN VFR THRU 12Z UNDER A MID/HI DECK. AFTER 12Z...CAA AT 500 MB IN ADVANCE OF AN UPR LVL PV LOBE OCCURS ABV WAA AND MOIST ADVTN FROM 700 MB AND BELOW LEADING TO STEEPENING LAPSE RATES. MODEL SOUNDINGS SHOW THAT THERE WILL BE A LL CAP UNTIL LATER IN THE MORNING. THUS HAVE ADDED CB GROUPS FOR TSRA ALL TAFS TWD 18Z AS THERE IS DECENT CAPE AVBL. OUTLOOK... MON PM/MON NIGHT...VFR. CHC MVFR SHRA/TSRA. TUE/WED...VFR. CHC MVFR -SHRA. SLGHT CHC IFR IN AM VALLEY FG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JML NEAR TERM...JML SHORT TERM...JML LONG TERM...JMA AVIATION...DJN/JMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 241 AM EDT SUN JUN 15 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-160700- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 241 AM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY A COLD FRONT WILL MOVE THROUGH THE REGION BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. CONDITIONS LOOK FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH THE PRIMARY THREAT DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RRM
The Ft Drum radar (KTYX), 96 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114105.